Covering a nontaming knot by the unlink

Michael H. Freedman, David Gabai

Research output: Contribution to journalArticlepeer-review

1 Scopus citations


There exists an open 3 -manifold M and a simple closed curve Y M such that π 1 (M\Y) is infinitely generated, π1(M) is finitely generated and the preimage of Y in the universal covering of M is equivalent to the standard locally finite set of vertical lines in R 3, that is, the trivial link of infinitely many components in R 3.

Original languageEnglish (US)
Pages (from-to)1561-1578
Number of pages18
JournalAlgebraic and Geometric Topology
Issue number1
StatePublished - 2007

All Science Journal Classification (ASJC) codes

  • Geometry and Topology


  • Marden conjecture
  • Nontaming knot
  • Tameness


Dive into the research topics of 'Covering a nontaming knot by the unlink'. Together they form a unique fingerprint.

Cite this